I am diabetic for some years with type-1 diabetes. I have been taking progesterone supplements according to the suggestions of my Gyn. She thoughts that my body is exposed to a higher level of estrogen. But as of now, I am unable to control my diabetes. Should I continue with progesterone as I am suffering from irregular periods? Is this normal? Am I at a risk of getting affected with cancer?
This is something called hormone therapy and your doctor is wise of course, in suggesting you with this medication. She is the best judge in treating you. As you experience a hormone shift, it is natural that your body responds to insulin and become indifferent, because of changes occurred in metabolism. This is nothing to worry about and is normal. But you may need some sort of medication for insulin adjustment. Sometimes your body may take some time to recognize its new normalcy. But when you start with your medicines, you will not see much variation in blood sugar levels. The entire process is a normally adjusting one and you will get a new balance within a short period of time. You may seek the help of your health care team also.